Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

July 3, 2021Kiowa County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 3, 2021, 7:53 PM MDT for Kiowa County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 7:53 PM MDT (01:53 UTC)
Expired
Jul 3, 2021, 8:30 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 95 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
2871 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

043 
WWUS85 KPUB 040153
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
753 PM MDT Sat Jul 3 2021
 
COZ095-096-040230-
Western Kiowa County CO-Eastern Kiowa County CO-
753 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA COUNTY UNTIL 830 PM
MDT...

At 753 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Kit Carson to 6 miles southeast
of Wild Horse Point. Movement was southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Haswell and Arlington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3827 10330 3852 10345 3853 10317 3861 10317
      3861 10266 3857 10262
TIME...MOT...LOC 0153Z 329DEG 28KT 3879 10298 3851 10341 

$$

kam

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 3, 7:36 PM MDT, 17 minutes earlier.

Area forecast discussion, Jul 3, 7:36 PM MDT, 17 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
736 PM MDT Sat Jul 3 2021

.UPDATE...
Issued at 735 PM MDT Sat Jul 3 2021

Updated severe thunderstorm watch, dropping El Paso and Pueblo
Counties. Strong to severe storms will still be possible over the
far east plains through this evening.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 358 PM MDT Sat Jul 3 2021

Main Forecast Concerns/Challenges:

1) Increased threat for strong to severe storms through mid to late
evening across the plains, mainly from Colorado Springs to Pueblo
and areas east.

2) Returning thunderstorm chances on Sunday, some of which could
become strong to severe.

Latest trends with thunderstorm development along with thermodynamic
and wind fields indicate an increased threat for strong to severe
storms this afternoon into mid to late evening. The previous thoughts
that the instability would lower across the I-25 corridor from
around Pueblo to Colorado Springs has changed, with latest RAP
analysis indicating 500-1000 j/kg of MLCAPE remaining in place along
with 25-35 kt of shear. This combined with steep mid/low lapse
rates, dewpoints around 60 degrees, and persistent/focused low to
mid level convergence will all support thunderstorm development
across Pueblo and El Paso county this afternoon into early to mid
evening. The current development in eastern Fremont county will
continue to shift more east here in the near term, though may still
become strong to severe before exiting the county. Large hail and
damaging winds will be the main threats with any severe storm in
this location this afternoon. Some isolated storms may occur further
to the south, over the far southern I-25 corridor, but anticipate
these storms to remain sub severe.

Expect all of this development to diminish by early to mid evening,
with focus shifting to likely upstream thunderstorm development
across north central CO. These storms, riding along a southward
moving mid level trough and within surface trough axis, will dive
southeast into eastern Crowley and Kiowa counties this evening,
around 6-8 pm. High dewpoint air in the 60s, MLCAPE values in the
1000-1500 j/kg range, and bulk shear in the 30-40 kt range will
support a continued threat for severe storms during this time. Still
think that half dollar size hail and winds over 60 mph will be the
main risks. This development will shift southeast with time, moving
through other areas along and east of a La Junta to Kim line.
Guidance varies with the intensity of the storms by late evening,
likely given the later time of the day. However, think there will
remain a chance for these storms to remain severe as they push
through all of far southeast CO very late this evening.

Another day of thunderstorm development is expected across southern
CO on Sunday, also with the threat of strong to severe storms. Can't
rule out a strong to severe storm anywhere across the plains Sunday
afternoon, though a higher risk for severe storms is expected across
the far eastern plains where stronger focus, higher dewpoint air,
and much higher instability will reside.

.LONG TERM...(Sunday night through Saturday)
Issued at 358 PM MDT Sat Jul 3 2021

Main Forecast Concerns/Challenges:

1) Severe storms possible over the southeast corner Sunday night

2) Burn scar monitoring needed Monday and Tuesday

Sunday night...Models are indicating that through the first half of
the night, activity will likely persist along the I-25 corridor and
the eastern plains, with a chance for stronger to severe storms over
the southeast corner. SPC painted the area with a Slight chance for
severe storms, and given the good 0-6km bulk shear and heavy CAPE
forecast for that area, this looks reasonable. Storm threats will be
hail over an inch in diameter and strong wind gusts in excess of 60
mph, along with the possibility of an isolated tornado. Activity
will taper off after midnight, with overnight lows in the 50s for
the high valleys and 60s for the plains. The warmest temps will be
along the CO/KS border where dewpoints are forecast to be the
highest.

Monday and Tuesday...Models are showing run-to-run consistency on
showing Mon and Tue as potential heavy rain days for the mts and I-
25 corridor. The upper ridge of high pressure over the Four Corners
will edge to the northwest, allowing an upper disturbance to cross
the northern Rockies on Monday. This upper level support, combined
with abundant moisture and easterly winds through the column, will
help initiate more convection over the mts and adjacent plains
Monday aftn and eve. As this disturbance continue east-southeast
overnight, a cold front will push into eastern Colorado early
Tuesday, setting up for a slightly cooler day but with another
enhanced round of convection firing off of the higher terrain by
midday. Area burn scars will need to be monitored both days. As for
temps, the high valleys will warm into the 80s both days. Across the
plains, expect the mid 80s to mid 90s on Mon, then 80s on Tue.

Wednesday...This looks like the driest day of the extended forecast,
as the upper high positions right over the Four Corners. Expect
isolated convection over the higher terrain through the aftn and
early eve, with high temps in the 80s for most locations.

Thursday through Saturday...Latest long range models are now showing
the upper high wavering and trying to slide back to the west.
Another shortwave crosses the northern Rockies Thu, then the Dakotas
on Fri, which would help provide the needed lift for enhanced
convection into the weekend, if the upper ridge does move to the
west. For now, the extended procedure indicates that very hot temps
will return to the eastern plains Thu and Fri, with isolated to low
end scattered convection each day over the higher terrain. On Sat,
temps cool by about 10 degrees across the plains along with greater
convection chances as the upper ridge pushes towards the West Coast.
How this ends up remains to be seen, but models do indicate that a
continued busy pattern may be setting up for the region. Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 641 PM MDT Sat Jul 3 2021

KCOS: VFR conditions are expected over the next 24 hours.
Thunderstorms may impact the terminal over the next few hours, but
are expected to stay to the north/east and weaken. Should a
thunderstorms impact the KCOS site, the primary threats would be
gusty winds and small hail, with frequent lightning. Otherwise
expect winds to become light overnight before increasing in
magnitude tomorrow afternoon. Thunderstorms will again pose a risk
to KCOS during tomorrow afternoon, with the primary threats being
gusty winds and lightning.

KPUB and KALS: VFR conditions are expected over the next 24 hours.
Winds will become light and variable overnight, before increasing in
magnitude tomorrow afternoon. Thunderstorms will pose a risk at both
TAF sites, but especially KPUB during the afternoon tomorrow.
Primary threats at this time look to be gusty outflow winds and
lightning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GARBEROGLIO
SHORT TERM...RODRIGUEZ
LONG TERM...MOORE
AVIATION...SIMCOE
Hazardous weather outlook, Jul 3, 11:54 AM MDT, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1154 AM MDT Sat Jul 3 2021

COZ058>089-093>099-041800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1154 AM MDT Sat Jul 3 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

A few severe thunderstorms are possible late this afternoon and
evening over the southeast plains, generally east of a Limon to La
Junta to Kim line. Half dollar size hail and winds over 60 mph
will be the main risks, along with frequent cloud to ground
lightning and locally heavy rainfall. Elsewhere across the area
today, scattered afternoon and early evening thunderstorms are
expected with brief heavy rainfall, strong and gusty winds to 50
mph, small hail, and cloud to ground lightning possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Severe thunderstorms are possible over the Colorado-Kansas border
on Sunday afternoon and evening. Large hail, gusty winds, and an
isolated weak tornado are possible.

Flash flooding will be a concern over the Spring, Decker, Junkins,
and Hayden Pass burn scars, as well as the Chalk Cliffs and areas
that have saturated soils on Sunday, Monday, and Tuesday, with
Monday and Tuesday being higher risk days.

A lull in thunderstorms is expected on Wednesday, but daily
thunderstorms return on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over all of south central and southeast Colorado this
afternoon and evening.

RODRIGUEZ

In the hours before

Special weather statement, Jul 3, 6:15 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
615 PM MDT Sat Jul 3 2021

COZ074-087-088-040100-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
615 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUERFANO AND
SOUTHWESTERN LAS ANIMAS COUNTIES UNTIL 700 PM MDT...

At 615 PM MDT, Doppler radar was tracking a strong thunderstorm over
Gulnare, or 17 miles northwest of Trinidad, moving south at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Trinidad, Aguilar, Cokedale, Starkville, Gulnare, Boncarbo and
Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3744 10478 3746 10450 3711 10447 3714 10497
TIME...MOT...LOC 0015Z 006DEG 15KT 3732 10475

kam
Special weather statement, Jul 3, 6:20 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
620 PM MDT Sat Jul 3 2021

COZ094-099-040045-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
620 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BACA AND EAST CENTRAL LAS
ANIMAS COUNTIES UNTIL 645 PM MDT...

At 620 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southeast of Higbee, or 31 miles southeast of North La Junta,
moving south at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of western Baca and
east central Las Animas Counties.

LAT...LON 3763 10329 3763 10310 3735 10299 3732 10336
TIME...MOT...LOC 0020Z 351DEG 10KT 3758 10324

kam
Local storm report, Jul 3, 6:27 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
627 PM MDT SAT JUL 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             7 N BLACK FOREST        39.11N 104.69W
07/03/2021  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Special weather statement, Jul 3, 6:59 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
659 PM MDT Sat Jul 3 2021

COZ094-099-040130-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
659 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BACA AND EAST
CENTRAL LAS ANIMAS COUNTIES UNTIL 730 PM MDT...

At 659 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Kim, or 37 miles south of North La Junta, moving
southeast at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Baca
and east central Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3753 10344 3756 10326 3746 10302 3729 10336
TIME...MOT...LOC 0059Z 323DEG 5KT 3746 10331

kam
Special weather statement, Jul 3, 7:29 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
729 PM MDT Sat Jul 3 2021

COZ094-040200-
Eastern Las Animas County CO-
729 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS COUNTY
UNTIL 800 PM MDT...

At 729 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Kim, or 38 miles west of Springfield, moving south at
10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3748 10343 3748 10324 3740 10319 3729 10320
      3730 10345
TIME...MOT...LOC 0129Z 003DEG 11KT 3739 10333

kam
Special weather statement, Jul 3, 7:53 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
753 PM MDT Sat Jul 3 2021

COZ095-096-040230-
Western Kiowa County CO-Eastern Kiowa County CO-
753 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA COUNTY UNTIL 830 PM
MDT...

At 753 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Kit Carson to 6 miles southeast
of Wild Horse Point. Movement was southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Haswell and Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3827 10330 3852 10345 3853 10317 3861 10317
      3861 10266 3857 10262
TIME...MOT...LOC 0153Z 329DEG 28KT 3879 10298 3851 10341

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:13 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jul 3, 6:15 PM MDTSpecial Weather StatementPUBHuerfano45 min
Jul 3, 6:20 PM MDTSpecial Weather StatementPUBBent25 min
Jul 3, 6:29 PM MDTFlash Flood WarningPUBEl Paso94 min
Jul 3, 6:59 PM MDTSpecial Weather StatementPUB31 min
Jul 3, 7:29 PM MDTSpecial Weather StatementPUB31 min
Jul 3, 8:30 PM MDTSpecial Weather StatementPUBKiowa45 min
Jul 3, 9:07 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa38 min
Jul 3, 9:42 PM MDTSpecial Weather StatementPUBBent, Prowers33 min
Jul 3, 10:46 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers29 min
Jul 3, 11:13 PM MDTSpecial Weather StatementPUBBaca47 min
Jul 3, 11:56 PM MDTSpecial Weather StatementPUBBaca34 min
Jul 4, 12:34 AM MDTSpecial Weather StatementPUBBaca41 min
Jul 4, 1:36 PM MDTSpecial Weather StatementPUBTeller24 min
Jul 4, 1:50 PM MDTSpecial Weather StatementPUBFremont40 min
Jul 4, 2:01 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 4, 2:12 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 4, 2:17 PM MDTSpecial Weather StatementPUBDouglas43 min
Jul 4, 2:26 PM MDTSevere Thunderstorm WarningPUBEl Paso34 min
Jul 4, 2:48 PM MDTSpecial Weather StatementPUBEl Paso42 min
Jul 4, 2:53 PM MDTSpecial Weather StatementPUBEl Paso52 min
Jul 4, 3:37 PM MDTSpecial Weather StatementPUBCuster38 min
Jul 4, 3:45 PM MDTSpecial Weather StatementPUBFremont45 min
Jul 4, 3:48 PM MDTSpecial Weather StatementPUBEl Paso42 min
Jul 4, 3:57 PM MDTSpecial Weather StatementPUBHuerfano33 min
Jul 4, 4:06 PM MDTSpecial Weather StatementPUBCuster24 min
Jul 4, 4:17 PM MDTSpecial Weather StatementPUBElbert28 min
Jul 4, 4:33 PM MDTSpecial Weather StatementPUBHuerfano27 min
Jul 4, 4:36 PM MDTSpecial Weather StatementPUBCrowley24 min
Jul 4, 4:38 PM MDTSpecial Weather StatementPUBHuerfano37 min
Jul 4, 4:49 PM MDTSpecial Weather StatementPUBChaffee26 min
Jul 4, 4:57 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Pueblo2 hr
Jul 4, 4:59 PM MDTSevere Thunderstorm WarningPUBCrowley46 min
Jul 4, 5:11 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero36 min
Jul 4, 5:17 PM MDTSpecial Weather StatementPUB28 min
Jul 4, 5:20 PM MDTSpecial Weather StatementPUBHuerfano25 min
Jul 4, 5:26 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero22 min
Jul 4, 5:27 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa33 min
Jul 4, 5:29 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas31 min
Jul 4, 5:31 PM MDTSevere Thunderstorm WarningPUBBaca29 min
Jul 4, 5:47 PM MDTSpecial Weather StatementPUBTeller43 min
Jul 4, 5:57 PM MDTSevere Thunderstorm WarningPUBBaca48 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.